Alert archive / Minnesota / Special Weather Statements in 2018
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 15, 2018, 3:21 AM CDT for Mahnomen County, Norman County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 3:21 AM CDT (08:21 UTC)
- Expired
- Jul 15, 2018, 3:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Grand Forks, ND
Counties Mahnomen County, MN, Norman County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136
WWUS83 KFGF 150821
SPSFGF
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
321 AM CDT SUN JUL 15 2018
MNZ001>003-015-022-NDZ030-039-150845-
Clay MN-Mahnomen MN-West Polk MN-Norman MN-East Polk MN-Traill ND-
Cass ND-
321 AM CDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...NORMAN...
SOUTH CENTRAL POLK...WESTERN MAHNOMEN...NORTHEASTERN CASS AND
SOUTHEASTERN TRAILL COUNTIES UNTIL 345 AM CDT...
At 321 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hendrum, or 27 miles north of Fargo, moving northeast at 50 mph.
Dime size hail will be possible with this storm.
This strong thunderstorm will be near...
Ada and Hadler around 330 AM CDT.
Lockhart around 335 AM CDT.
Flaming, Gary and Fertile around 345 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4707 9693 4730 9704 4776 9623 4776 9613
4720 9566
TIME...MOT...LOC 0821Z 240DEG 49KT 4727 9670
$$
AM/DJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 14, 11:48 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 14, 11:48 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1148 PM CDT Sat Jul 14 2018 .UPDATE... Issued at 1147 PM CDT Sat Jul 14 2018 All activity is about done now, so the remainder of the night should be pretty quiet. && .SHORT TERM...(This evening through Sunday) Issued at 318 PM CDT Sat Jul 14 2018 Current data shows timing and location of storm development remains on track. CU field with front located from just west of Westhope to west of Minot to near Dickinson. T-storms will develop along this CU field thru 22z as it moves east. Temps near the front in the low 90s with sfc based cape in the 4000 j/kg range in the Minot area. Frontal zone will move east this evening and then with loss of heating the tstorm coverage will weaken as it moves toward Grand Forks by 04z. CAMs all have shown this trend and have remained consistent. Updraft Helcity tracks from the HREF indicate best severe risk in that Bottineau-Minot-Towner-Garrison region moving east this eve before diminishing east of Devils Lake. Thus will maintain severe wording in grids for DVL basin but not farther east. Will maintain a low pop farther east into SE ND and MN overnight into Sunday morning as a few may survive that far later tonight into Sunday morning. Cooler Sunday with a gusty northwest wind in northeastern ND. .LONG TERM...(Sunday night through Saturday) Issued at 318 PM CDT Sat Jul 14 2018 High pressure is forecast to settle over the region through Tuesday allowing for dry conditions. The resulting drier and cooler air mass will allow for mild temperatures with highs largely remaining in the 70s both Monday and Tuesday afternoons and lows Tuesday morning dipping into the upper 40s for portions of northwestern Minnesota. There may be some chance for patchy morning fog to develop in northwest Minnesota Tuesday morning as the high pressure centers itself over the state amidst expected clear skies and calm winds. Wednesday into Thursday, a low pressure system within the southern branch of split flow moves out of the Northern High Plains into and across South Dakota. This will bring some chance for rain to southeastern North Dakota and west-central Minnesota as the northern precipitation shield associated with the low brushes the southern CWA. No severe weather is expected with this activity. There is still some inconsistency with timing of this system's passage as the ECMWF depicts a slower, more northward trajectory compared to the GFS/CMC. Temperatures are expected to be seasonable with highs in the 80s accompanied by a steady return of moisture content back into the region. Friday and Saturday will host precipitation chances as flow aloft becomes more zonal under the influence of a speed max approaching the Northern Plains at the base of an upper low moving across Canada. Specifics on timing of precipitation remain unclear due to disagreement of modeled surface reflections under this regime. A general, continued warming trend is expected late next week with increasing thicknesses and moisture content forecast ahead of the Canadian upper low. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1147 PM CDT Sat Jul 14 2018 Quieter weather upcoming. Winds may get a little breezy on Sunday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Godon SHORT TERM...Riddle LONG TERM...CJ AVIATION...Godon
Hazardous weather outlook, Jul 14, 10:49 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1049 PM CDT Sat Jul 14 2018 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-160400- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 1049 PM CDT Sat Jul 14 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe thunderstorms are possible Wednesday and Thursday evenings, but details are still uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 15, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
321 AM CDT SUN JUL 15 2018
MNZ001>003-015-022-NDZ030-039-150845-
Clay MN-Mahnomen MN-West Polk MN-Norman MN-East Polk MN-Traill ND-
Cass ND-
321 AM CDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...NORMAN...
SOUTH CENTRAL POLK...WESTERN MAHNOMEN...NORTHEASTERN CASS AND
SOUTHEASTERN TRAILL COUNTIES UNTIL 345 AM CDT...
At 321 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hendrum, or 27 miles north of Fargo, moving northeast at 50 mph.
Dime size hail will be possible with this storm.
This strong thunderstorm will be near...
Ada and Hadler around 330 AM CDT.
Lockhart around 335 AM CDT.
Flaming, Gary and Fertile around 345 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4707 9693 4730 9704 4776 9623 4776 9613
4720 9566
TIME...MOT...LOC 0821Z 240DEG 49KT 4727 9670
AM/DJRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:33 PM CDT | Severe Thunderstorm Warning | FGF | Towner | 42 min |
| Jul 14, 7:49 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Towner | 41 min |
| Jul 14, 8:50 PM CDT | Special Weather Statement | FGF | Eddy | 25 min |
| Jul 15, 6:03 AM CDT | Special Weather Statement | FGF | Sargent | 42 min |
Nearby
Special Weather Statements in Minnesota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.